• question-icon

    What causes high blood pressure despite taking medication?

default
Posted on Wed, 19 Jul 2017 in Hypertension and Heart Disease
Question: My Dr. just put me on 50 mg of Losartan 1x per day, because I my BP is not responding well enough to 200 mg of Metoprolol, 20 mg of Doxasosin and 1 mg of Hydrochlorothiside per day. He wants me to take the Losartan IN ADDITION to the other 3 drugs, every day. Is it OK in your opinion to take all of these four drugs in the same day? My BP has been about 160/99 before starting the Losartan.

Thanks, XXXXXXX
doctor
Answered by Dr. Bhanu Partap 53 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Sir

After going through the medical details provided by you I would like to tell you that the normal recommended range of Bp for an adult is upto 140/90 mmhg.

So if your blood pressure is not coming within that range with all these medicines then there's a need to start one more to control your Bp to desired range.

It's also a wise decsison to add another group of medicine instead of just hiking up dose of one medicine to maximum as it also increase the side effects of that medicine.

Yes it's ok to add losartan to existing medicines.

Here I would also like to advise you to stick to healthy lifestyle habits along with medicines for a holistic approach to blood pressure control.

I hope this information will answer your query.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Bhanu Partap 6 hours later
Thanks! I think my last follow-up got lost. How long until I can expect positive results from adding the Losartan to the existing 3 medicine. Days? Weeks?
XXXXXXX
doctor
Answered by Dr. Bhanu Partap 15 minutes later
Brief Answer:
Hello again

Detailed Answer:
It varies from patient to patient however ideally the effect should be visible within a week time.

If you have any other doubts you can ask me back or else you can close the discussion and kindly rate the answer.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2976 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Metoprolol

doctor1 MD

My grandmother feels weak and dizzy every morning. She is not a diabetic. We have taken her to the hospital four times. I had them take her off her...

doctor1 MD

I just started taking a drug called Metoprolol for irregular heart beat (premature supraventirbular beats). 50 m/day. have been having several...

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I am experiencing some hair loss on my legs and arms, which I think may be due to Metoprolol. I don t want to loose my hair over b.p. medicine. Any...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhanu Partap
  • Q - Is blood pressure of 131/69 a cause for concern?

  • Q - Suggest remedies for pain in the left side of the chest

  • Q - What does this lipid profile test report indicate?

  • Q - What does a calcium level of 135 indicate?

  • Q - What causes fluctuations in BP readings?

  • Q - What does this ECG report indicate?

  • Q - What causes left-sided pain in the chest?

  • Q - What causes profuse sweating post a valve replacement heart surgery?

  • Q - Suggest treatment for pain in the testicle

  • Q - Is Sotalol intake 12 hours after missing a dose advisable?

backtotop2